Alert archive / Iowa / Wind Advisories in 2005
Wind Advisory 12, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 14, 2005, 3:54 PM CST for 11 counties in Iowa. It took effect at Nov 15, 2005, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2005, 3:54 PM CST (21:54 UTC)
- In effect from
- Nov 15, 2005, 3:00 PM CST
- Expired
- Nov 15, 2005, 4:06 AM CST
- In force
- Issued by
- NWS Des Moines, IA
Counties Appanoose County, IA, Black Hawk County, IA, Davis County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Tama County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 142154 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 354 PM CST MON NOV 14 2005 .LOW PRESSURE WILL DEEPEN OVER SOUTHERN PLAINS OVERNIGHT AND LIFT INTO THE MID MISSISSIPPI RIVER VALLEY DURING THE DAY TUESDAY. AS THE LOW PRESSURE MOVES FROM MISSOURI INTO EASTERN IOWA...A STRONG PRESSURE GRADIENT WILL CREATE WINDS EXPECTED TO REACH ADVISORY CRITERIA...MAKING OUTDOOR ACTIVITIES DIFFICULT. IAZ039-050-062-074-075-084>086-095>097-150600- /O.NEW.KDMX.WI.Y.0012.051115T2100Z-051116T1200Z/ BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WATERLOO...TOLEDO...GRINNELL... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 354 PM CST MON NOV 14 2005 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY. .STRONG NORTHWEST WINDS IN THE 25 TO 40 MPH RANGE WITH GUSTS TO NEAR 55 MPH WILL MAKE DRIVING AND OTHER OUTDOOR ACTIVITIES DIFFICULT TUESDAY. THE WINDS WILL SHIFT FROM THE NORTHWEST OVER WESTERN IOWA DURING THE MORNING ON TUESDAY BEFORE BECOMING NORTHWEST AT 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH OVER THE AREA BY NOON. IN ADDITION...SOME LIGHT SNOWFALL MAY FURTHER CAUSE VISIBILITY PROBLEMS FOR MOTORISTS. THE ADVISORY CRITERIA WINDS WILL PERSIST INTO THE OVERNIGHT HOURS ON TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUSSELL
2 follow-up statements
000 WWUS73 KDMX 150336 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 936 PM CST MON NOV 14 2005 .LOW PRESSURE WILL DEEPEN OVER SOUTHERN PLAINS OVERNIGHT AND LIFT INTO THE MID MISSISSIPPI RIVER VALLEY DURING THE DAY TUESDAY. AS THE LOW PRESSURE MOVES FROM MISSOURI INTO EASTERN IOWA...A STRONG PRESSURE GRADIENT WILL CREATE WINDS EXPECTED TO REACH ADVISORY CRITERIA...MAKING OUTDOOR ACTIVITIES DIFFICULT. IAZ039-050-062-074-075-084>086-095>097-151145- /O.CON.KDMX.WI.Y.0012.051115T2100Z-051116T1200Z/ BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WATERLOO...TOLEDO...GRINNELL... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 936 PM CST MON NOV 14 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY. .STRONG NORTHWEST WINDS IN THE 25 TO 40 MPH RANGE WITH GUSTS TO NEAR 55 MPH WILL MAKE DRIVING AND OTHER OUTDOOR ACTIVITIES DIFFICULT TUESDAY. THE WINDS WILL SHIFT FROM THE NORTHWEST OVER WESTERN IOWA DURING THE MORNING ON TUESDAY BEFORE BECOMING NORTHWEST AT 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH OVER THE AREA BY NOON. IN ADDITION...SOME LIGHT SNOWFALL MAY FURTHER CAUSE VISIBILITY PROBLEMS FOR MOTORISTS. THE ADVISORY CRITERIA WINDS WILL PERSIST INTO THE OVERNIGHT HOURS ON TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 151006 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 406 AM CST TUE NOV 15 2005 ...WINTER STORM HEADED TOWARD IOWA... .A STRONG AREA OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS MISSOURI AND ILLINOIS TODAY AND TONIGHT. A PERIOD OF LIGHT RAIN WILL CHANGE TO ALL SNOW BY LATE THIS AFTERNOON. IN ADDITION VERY STRONG NORTHWEST WINDS WILL DEVELOP OVER THE AREA BY THIS EVENING. THIS WILL PRODUCE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS. IAZ039-050-062-074-075-084>086-095>097-151115- /O.CAN.KDMX.WI.Y.0012.051115T2100Z-051116T1200Z/ BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WATERLOO...TOLEDO...GRINNELL... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 406 AM CST TUE NOV 15 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. THE WIND ADVISORY WILL BE REPLACED BY A WINTER WEATHER ADVISORY DUE TO A COMBINATION OF LIGHT SNOW...BLOWING SNOW...AND STRONG WIND. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 11:05 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Nov 14, 11:05 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE DES MOINES IA 1105 AM CST MON NOV 14 2005 .DISCUSSION... FORECAST UPDATE MAINLY FOR CURRENT TEMP, SKY AND PCPN TRENDS. DIMINISHED PRECIPITATION CHANCES OVER MUCH OF THE CWA THIS MORNING FOLLOWING LACK OF REPORTS FROM METARS AND LOW MODEL (ETA/GFS)POPS THROUGH THIS AFTERNOON. INCREASED POPS LATE THIS AFTERNOON HOWEVER SOUTHEAST AND SOUTH AS ISENTROPIC LIFT OVER NRN MO CONTINUES. TEMPS THIS AFTERNOON SHOULD BE A FEW DEGREES WARMER THAN CURRENTS AND SUPPORTED BY LAMP GUIDANCE. && .DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH TUE AFTN AND NGT NRN 2-3 TIERS OF COUNTIES. && RUSSELL
Hazardous weather outlook, Nov 14, 5:30 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 530 AM CST MON NOV 14 2005 IAZ004>007-015>017-023>028-033>039-047>050-061-151200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL- TAMA-JASPER- 530 AM CST MON NOV 14 2005 ...FIRST WINTER STORM OF SEASON MAY BE SIGNIFICANT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MIXTURE OF RAIN AND SNOW WILL DEVELOP ON TUESDAY BEFORE CHANGING TO ALL SNOW TUESDAY EVENING. SNOWFALL AMOUNTS OF 1 TO 4 INCHES WILL BE POSSIBLE WITH THE HIGHEST AMOUNTS TOWARD THE MINNESOTA BORDER. BEING THE FIRST STORM OF THE SEASON IT WOULD LIKELY HAVE A BIG IMPACT ON TRAVEL ANYWAY...BUT WILL BE COMPOUNDED BY INCREASING WINDS. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...AND GUSTS APPROACHING 50 MPH ARE ANTICIPATED LATE TUESDAY INTO EARLY WEDNESDAY...AND THIS MAY PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL AMOUNTS OR IMPACTS ON TRAVEL CONDITIONS WOULD BE APPRECIATED. IAZ044>046-057>060-062-070>075-081>086-092>097-151200- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 530 AM CST MON NOV 14 2005 ...STRONG WINDS POSSIBLE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MIXTURE OF RAIN AND SNOW WILL DEVELOP DURING THE DAY ON TUESDAY BEFORE SWITCHING TO ALL SNOW TUESDAY NIGHT. SNOWFALL AMOUNTS SHOULD ONLY BE AN INCH OR LESS BEFORE ENDING EARLY WEDNESDAY...BUT INCREASING WINDS MAY BE A MORE SIGNIFICANT PROBLEM. STRONG NORTHWEST WINDS OF 25 TO 35 MPH ARE ANTICIPATED...WITH GUSTS APPROACHING 50 MPH. THIS MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL AMOUNTS OR IMPACTS ON TRAVEL CONDITIONS WOULD BE APPRECIATED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:19 AM CST | Winter Storm Watch | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 40 more | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.